Wisconsin, 2005

Damaging Winds in Wisconsin, April 19, 2005

April 19, 2005 · NWS GRB · 2 events in 1 county or zone

Thunderstorms developed ahead of a cold front moving across Wisconsin. Winds from these storms knocked down a shed and tore the roof from a barn near Weyauwega, and downed several 2 foot diameter trees and flipped over boats near New London.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms developed ahead of a cold front moving across Wisconsin. Winds from these storms knocked down a shed and tore the roof from a barn near Weyauwega, and downed several 2 foot diameter trees and flipped over boats near New London.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 19, 2:30 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 19, 2:30 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE APR 19 2005

.SHORT-TERM...TNGT AND WED. MAIN FCST CONCERN WL BE CONVECTIVE TRENDS
LATE THIS AFTERNOON/EARLY EVENING AND PCPN AMTS OVRNGT.

THE 19Z MSAS SFC ANALYSIS SHOWED AN AREA OF LOW PRES OVR EXTREME SRN MN
WITH A CDFNT EXTENDED N-NE THRU NE MN. SOUTHERLY WNDS AHD OF THIS FNT
HAVE RAISED DEW PTS INTO THE LWR 50S ACROSS WI. WV SATL IMAGERY
INDICATED A STG SHRTWV LOCATED NEAR THE MN/IA BORDER. RADAR MOSAIC
PLACED TWO BANDS OF PCPN. THE FIRST BAND WAS LOCATED ACROSS WRN WI
ASSOCIATED WITH THE SHRTWV. THE SECOND BAND WAS AN W-E ORIENTATED LINE
ALONG THE MI/WI BORDER CAUSED BY THE LKBRZ BNDRY.

THE STG SHRTWV IS PROGGED TO LIFT NE ACROSS WI TNGT AND GRADUALLY WEAKEN
WITH TIME. THE CDFNT IS EXPECTED TO MOV SE ACROSS MOST OF THE STATE AS
WELL. PLENTY OF MSTR IN PLACE AHD OF THESE FEATURES TO MAKE MUCH NEEDED
RAINFALL A GOOD BET ACROSS NE WI. AS FOR SVR WEATHER...MODIFIED SNDNGS
DO HAVE CAPES OVR 1000 J/KG OVR ERN WI WITH 30 KTS DEEP LYR SHEAR. PBLM
FOR SVR IS THAT BY THE TIME THE SHRTWV AND CDFNT REACH ERN WI...WE WL BE
WELL PAST SUNSET THUS LOSS OF DAYTIME HEATING TO LIMIT INSTABILITY. NRN
WI SHOULD SEE PCPN TAPER OFF SHORTLY AFTER MIDNGT AS THE CDFNT MOVS AWAY
FROM THAT PART OF THE FCST AREA. ENUF CLDS AND WND TNGT TO HOLD TEMPS UP
SOMEWHAT EVEN WITH THE FROPA. GUID TEMPS ARE CLOSE AND APR REASONABLE.

CDFNT STILL IN THE PROCESS OF EXITING SRN WI WED MORNING SO BACK EDGE OF
PCPN MAY NOT HAVE COMPLETELY CLEARED SRN SECTIONS OF THE FCST AREA BY
DAYBREAK. WL MENTION ONLY A SLGT CHC FOR NOW. OTHERWISE...HI PRES
PROGGED TO BUILD SEWD FROM CANADA AND BRING DRIER...COOLER AIRMASS TO NE
WI. A GRADUAL DECREASE IN CLDS FROM NORTH TO SOUTH AS THE DAY WEARS ON.
IT MAY TAKE MOST OF THE DAY BEFORE THE CLDS LEAVE THE SRN TIER OF
COUNTIES. A MUCH COOLER DAY ON TAP WITH 8H TEMPS DOWN TO +2C AND NE WNDS
OFF OF LK MI.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION WEDNESDAY NIGHT...BRINGING DRIER AND COOLER TEMPERATURES
TO THE REGION. THE HIGH WILL REMAIN OVER THE REGION THURSDAY...BEFORE
NEXT SYSTEM DROPS SOUTHEAST OUT OF CANADA THURSDAY NIGHT INTO FRIDAY
MORNING. DID LOWER MINIMUM TEMPERATURES AND DEWPOINTS WEDNESDAY NIGHT
INTO THURSDAY WITH HIGH BUILDING IN.  OTHERWISE...THE FIRST HALF OF THE
WEEKEND WILL BE QUIET BEFORE COLD FRONT APPROACHES THE REGION FROM THE
NORTHWEST ON SUNDAY. THE MODELS ARE NOW SHOWING A DRASTIC CHANGE IN THE
WEATHER PATTERN FOR THE FIRST HALF OF THE WORK WEEK. AN UPPER LOW WILL
BRING MOSTLY CLOUDY CONDITIONS WITH A CHANCE OF SHOWERS MONDAY AND
TUESDAY. DID NOT STRAY TO FAR FROM MEX GUIDANCE AS IT SEEMED REASONABLE
DUE TO EXPECTED CLOUD COVER IN THE LATTER PORTION OF THE FORECAST
PERIOD.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&

ECKBERG/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 19, 5:15 AM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CDT TUE APR 19 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
615 AM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO THE REGION LATER TODAY AND TONIGHT. THERE MAY BE ENOUGH
INSTABILITY FOR SOME OF THE THUNDERSTORMS TO PRODUCE GUSTY WINDS...HAIL
AND HEAVY RAIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED ON LAKE MICHIGAN AND GREEN
BAY LATE TONIGHT INTO WEDNESDAY. THE INCREASING WINDS AND WAVES MAY
CAUSE PROBLEMS FOR BOATERS WITH SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RDM
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Waupaca

When
April 19, 5:27 PM CST
Where
Waupaca County, 3 mi SSE of Weyauwega
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.283, -88.917

Thunderstorm Wind, Waupaca

When
April 19, 5:40 PM CST
Where
Waupaca County, 5 mi S of New London
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
44.317, -88.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448571, 5448572.